Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 170, NWS North Platte, NE

June 16, 2013Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2013, 6:00 PM CDT for Custer County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2013, 6:00 PM CDT (23:00 UTC)
Expired
Jun 16, 2013, 6:45 PM CDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Custer County, NE

The radar

The North Platte radar (KLNX), 115 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 6:00 PM CDTTSTM WND GST 04 E Broken Bow, NEESTIMATED WIND GUST OF 50 TO 70 MPH.
Jun 16, 6:00 PM CDTTSTM WND GST 604 E Broken Bow, NEESTIMATED WIND GUST OF 50 TO 70 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2248 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WUUS53 KLBF 162300
SVRLBF
NEC041-162345-
/O.NEW.KLBF.SV.W.0170.130616T2300Z-130616T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...

* UNTIL 645 PM CDT

* AT 558 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF COMSTOCK TO BROKEN BOW...AND
  MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WESTERVILLE...BERWYN...ANSLEY...MASON CITY...ARCADIA DIVERSION DAM
  STATE WILDLIFE MANAGEMENT AREA...GAVIN SIDING AND BLOCK HILL BASIN.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 280 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 80 AND 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4134 9976 4154 9929 4153 9921 4106 9920
TIME...MOT...LOC 2301Z 280DEG 21KT 4148 9927 4135 9960

HAIL...1.00IN
WIND...60MPH

$$

TAYLOR
2 follow-up statements
381 
WWUS53 KLBF 162317
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT SUN JUN 16 2013

NEC041-162345-
/O.CON.KLBF.SV.W.0170.000000T0000Z-130616T2345Z/
CUSTER NE-
617 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CUSTER COUNTY UNTIL 645 PM CDT...

AT 612 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ARCADIA TO BERWYN...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ANSLEY...MASON CITY AND GAVIN SIDING.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 280 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 80 AND 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4134 9976 4154 9929 4153 9921 4106 9920
TIME...MOT...LOC 2318Z 280DEG 21KT 4146 9914 4133 9947

HAIL...1.00IN
WIND...60MPH

$$

TAYLOR
650 
WWUS53 KLBF 162340
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT SUN JUN 16 2013

NEC041-162350-
/O.EXP.KLBF.SV.W.0170.000000T0000Z-130616T2345Z/
CUSTER NE-
640 PM CDT SUN JUN 16 2013


...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY
WILL EXPIRE AT 645 PM CDT/545 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT.

LAT...LON 4134 9976 4154 9929 4153 9921 4106 9920
TIME...MOT...LOC 2340Z 280DEG 21KT 4144 9897 4131 9930

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:16 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 16, 3:16 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT SUN JUN 16 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 316 PM CDT SUN JUN 16 2013

THUNDERSTORMS...INCLUDING A FEW SUPERCELLS...CONTINUE TO DEVELOP
THIS AFTERNOON ALONG A DRY LINE IN THE EASTERN PANHANDLE AND
WESTERN PORTIONS OF SOUTHWEST NEBRASKA. IN ADDITION...SUPERCELL
STORMS IN DAWES AND NORTHWEST CHERRY COUNTY DROPPING SOUTH. STORMS
FORECAST TO CONGEAL INTO A CLUSTER OF STORMS FROM NEAR HYANNIS
THROUGH TRYON...NORTH PLATTE AND STOCKVILLE. A CORRIDOR OF 70 POPS
THROUGH THIS CORRIDOR. VERY LARGE HAIL IS POSSIBLE WITH THE SYSTEM
EVOLVING INTO A LINEAR SYSTEM AS IT MOVES INTO NRN KANSAS THIS
EVENING. CHANCE POPS ACROSS THE SOUTHEAST MID EVENING TO END BY
06Z WITH NO WX/POPS AFTER 06Z EXPECTED.

ON MONDAY...SEVERE STORMS POSSIBLE ALONG THE HIGH PLAINS TO OUR
WEST OFF THE CREST OF THE UPPER RIDGE. UPSLOPE FLOW WILL BE WIDESPREAD
ACROSS THE CENTRAL PLAINS WITH BEST LIFT AND CONVERGENCE NEAR THE
FOOTHILLS. HAVE INCREASE LOW CHANCE POPS AS FAR EAST AS MULLEN
THROUGH NORTH PLATTE AND HAYES CENTER BY LATE AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 316 PM CDT SUN JUN 16 2013

STORMS SHOULD REMAIN CONFINED TO THE SOUTHWESTERN HALF OF THE
FORECAST AREA MONDAY NIGHT. AT LEAST A SLIGHT CHANCE ALL AREAS
EXCEPT THE FAR NORTHEAST TUESDAY. GENERAL THUNDERSTORMS EXPECTED
WITH DEEP LAYER SHEAR OF ONLY 20-25KTS.

FOR WEDNESDAY THROUGH SUNDAY...A CLOSED UPPER LOW WILL LIFT FROM
THE PACIFIC NORTHWEST WEDNESDAY TO NORTH OF MONTANA BY SUNDAY.
UPPER RIDGE AXIS OVER THE PLAINS WILL MOVE EAST AS FLOW BECOMES
SOUTHWEST ALOFT. THIS WILL BRING IN WARMER TEMPERATURES IN THE
UPPER 80S TO LOW 90S. MID 90S POSSIBLE IN SOUTHWEST NEBRASKA.
THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS
DAILY...WITH THE BEST COVERAGE/CHANCES DURING THE
EVENING/OVERNIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1239 PM CDT SUN JUN 16 2013

THE RISK FOR HAIL AND GUSTY WINDS WITH THUNDERSTORM ACTIVITY THIS
AFTERNOON AND EVENING ARE THE PRIMARY AVIATION CONCERNS IN WESTERN
NEBRASKA FOR THE CURRENT TAF PERIOD. STORMS ARE EXPECTED TO
FURTHER DEVELOP ACROSS NORTHERN NEBRASKA AND POSSIBLY IN THE
PANHANDLE EARLY THIS AFTERNOON. THE STORMS WILL TRACK SOUTH AND
EAST AND HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY
NORTHWEST WINDS BEFORE MOVING OUT OF THE AREA THIS EVENING. THE
OVERNIGHT LOOKS QUIET WITH PREVAILING VFR CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...ROBERG
LONG TERM...ROBERG
AVIATION...MARTIN
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SUN JUN 16 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-172045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SUN JUN 16 2013 /233 PM MDT SUN JUN 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL OCCUR ACROSS POTIONS OF WESTERN NEBRASKA
LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE GREATEST RISK FOR
LARGE HAIL IS WEST OF A LINE FROM VALENTINE THROUGH BROKEN BOW. DAMAGING
WIND IS POSSIBLE IN THAT AREA AS WELL. THUNDERSTORMS ARE LIKELY TO
CONGEAL INTO A LARGE CLUSTER OF STORMS IN SOUTHWEST NEBRASKA EARLY
THIS EVENING. THUNDERSTORMS ARE EXPECTED TO END OR EXIT THE AREA
BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN MONDAY IN
THE SOUTHERN NEBRASKA PANHANDLE AND EXTREME SOUTHWEST NEBRASKA.

A POSSIBILITY FOR THUNDERSTORMS REMAINS EACH AFTERNOON AND
EVENING THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

In the hours before

Local storm report, Jun 16, 5:28 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             23 SSW RUSHVILLE        42.41N 102.64W
06/16/2013  E1.25 INCH       SHERIDAN           NE   PUBLIC

&&

SNIVELY
Local storm report, Jun 16, 5:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             2 E MASON CITY          41.22N 99.26W
06/16/2013  E1.75 INCH       CUSTER             NE   PUBLIC

&&

CBUTTLER
Local storm report, Jun 16, 5:39 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             ASHBY                   42.03N 101.93W
06/16/2013  E1.00 INCH       GRANT              NE   TRAINED SPOTTER

&&

CBUTTLER
Local storm report, Jun 16, 5:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             1 N RINGGOLD            41.53N 100.77W
06/16/2013  E1.00 INCH       MCPHERSON          NE   PUBLIC

            GROUND WAS COVERED IN HAIL.

&&

MARTIN
Local storm report, Jun 16, 5:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             4 N THEDFORD            42.04N 100.57W
06/16/2013  E2.00 INCH       THOMAS             NE   PUBLIC

&&

SNIVELY
Local storm report, Jun 16, 5:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     9 S ARNOLD              41.29N 100.19W
06/16/2013  E60 MPH          CUSTER             NE   PUBLIC

            WINDS WERE ACCOMPANIED BY NICKEL SIZE HAIL

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:26 AM CDTSevere Thunderstorm WarningLBFHooker, Thomas49 min
Jun 16, 8:54 AM CDTSevere Thunderstorm WarningLBFLogan, Thomas51 min
Jun 16, 3:11 PM CDTSevere Thunderstorm WarningLBFPerkins49 min
Jun 16, 3:32 PM CDTSevere Thunderstorm WarningLBFCherry43 min
Jun 16, 3:40 PM CDTTornado WarningLBFCherry35 min
Jun 16, 3:53 PM CDTSevere Thunderstorm WarningLBFChase, Perkins37 min
Jun 16, 3:55 PM CDTSevere Thunderstorm WarningLBFCherry50 min
Jun 16, 4:13 PM CDTTornado WarningLBFCherry, Grant32 min
Jun 16, 4:24 PM CDTSevere Thunderstorm WarningLBFSheridan51 min
Jun 16, 4:25 PM CDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins50 min
Jun 16, 4:36 PM CDTSevere Thunderstorm WarningLBFCuster, Logan39 min
Jun 16, 4:41 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson49 min
Jun 16, 4:42 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker48 min
Jun 16, 4:46 PM CDTSevere Thunderstorm WarningLBFCherry, Thomas44 min
Jun 16, 5:01 PM CDTSevere Thunderstorm WarningLBFCuster44 min
Jun 16, 5:03 PM CDTSevere Thunderstorm WarningLBFCuster27 min
Jun 16, 5:06 PM CDTSevere Thunderstorm WarningLBFGrant, Hooker39 min
Jun 16, 5:07 PM CDTSevere Thunderstorm WarningLBFSheridan53 min
Jun 16, 5:09 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln51 min
Jun 16, 5:27 PM CDTSevere Thunderstorm WarningLBFCherry, Grant48 min
Jun 16, 5:28 PM CDTSevere Thunderstorm WarningLBFBlaine, Thomas47 min
Jun 16, 5:41 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson49 min
Jun 16, 5:52 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan38 min
Jun 16, 5:58 PM CDTSevere Thunderstorm WarningLBFGrant, Hooker47 min
Jun 16, 5:58 PM CDTSevere Thunderstorm WarningLBFCuster47 min
Jun 16, 6:03 PM CDTTornado WarningLBFCuster27 min
Jun 16, 6:25 PM CDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, McPherson50 min
Jun 16, 6:39 PM CDTFlash Flood WarningLBFCuster6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.